Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 21, 1992, 5:30 PM CDT for LeFlore County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 1992, 5:30 PM CDT (22:30 UTC)
- Expired
- Sep 21, 1992, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 10.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 212238 FFWFSM OKC079-220130- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 530 PM CDT MON SEP 21 1992 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...SOUTHERN LE FLORE COUNTY THUNDERSTORMS WITH HEAVY RAIN COUNTINUE OVER SOUTH LEFLORE COUNTY. AS THE RAIN CONTINUES OVER THE NEXT COUPLE OF HOURS...FLASH FLOODING WILL BE POSSIBLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 3:39 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 21, 3:39 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT MON SEP 21 1992
MODELS IN RSNBL AGREEMENT ON FRONT MOVG THRU ERN OK WITH DRIER AND
COOLER WEATHER. GUID TEMPS IN RATHER CLOSE AGREEMENT ON HIGHS AND
LOWS SO WILL FOLLOW THOSE WITH ONLY MINOR ADJUSTMENTS.
THE PROBLEM IS WHEN THE PCPN WILL MOVE OUT OF ERN OK THIS AFTERNOON.
AT 330 APRS A LINE IS FORMING ALG CDFNT FROM S/CNTRL KS TO SWRN OK.
GIVEN THE MSTR AND INSTBY IN ERN OK...WILL INCLUDE A CHANCE OF TSTMS
FOR ALL OF ERN OK THRU AT LEAST EARLY EVENING. SOUTHEAST ZONES WILL
HAVE A GOOD CHANCE OF THUNDERSTORMS OVER THE NEXT FEW HOURS. FLASH
FLOOD GUIDANCE IS LOW OVER THOSE ZONES...BUT FEEL THE THREAT WILL BE IN
THE NEXT COUPLE OF HOURS...AND THAT WILL BE BEST COVERED WITH WARNINGS
...IF NECESSARY...AND NOT A WATCH.
PRELIM NMBRS... TUL 62/81/52/81 4000 MLC 64/82/53/82 4000
BVO 58/78/50/80 4000 IDB 67/84/58/82 6100
/02
<
.OK...NONE.In the hours before
Special weather statement, Sep 21, 1:01 PM CDT, 4 hours 29 minutes before
OKZ026>034-040-221200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT MON SEP 21 1992 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. THE RISK AREA INCLUDES PARTS OF EASTERN OKLAHOMA SOUTH OF A LINE FROM OILTON TO TULSA TO JAY. A LOW PRESSURE SYSTEM HAS DEVELOPED OVER SOUTHWESTERN OKLAHOMA AHEAD OF A STRONG UPPER LEVEL SYSTEM. THE ATMOSPHERE OVER MUCH OF EAST CENTRAL AND SOUTHEAST OKLAHOMA REMAINS MOIST AND MARGINALLY UNSTABLE. SURFACE HEATING WILL DESTABLIZE THE ATMOSPHERE SUFFICIENTLY TO ALLOW THUNDERSTORMS WHICH DO DEVELOP TO INTENSIFY RAPIDLY. THE VERTICAL WIND PROFILE MAY ALSO BE FAVORABLE FOR ISOLATED TORNADO FORMATION WITH THE STRONGEST STORMS. SATELLITE PICTURES INDICATE CLOUDS HAVE BEEN BREAKING UP IN SOUTH CENTRAL OKLAHOMA. SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP AHEAD OF THE LOW PRESSURE SYSTEM IN THAT AREA WHERE THE SUNSHINE AND CLOUDS HAVE CREATED A TEMPERATURE BOUNDARY. THE THUNDERSTORMS COULD INTENSIFY AS THEY MOVE INTO SOUTHEAST AND EAST CENTRAL OKLAHOMA THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS OVER 60 MPH. THERE IS A SMALL CHANCE THAT SEVERE THUNDERSTORMS MAY DEVELOP AS FAR NORTH AS NORTHEAST OKLAHOMA. HOWEVER...THE EXTENSIVE CLOUD COVER OVER THE AREA MAY HAMPER ANY SEVERE THUNDERSTORM DEVELOPMENT THERE. SPOTTER NETWORKS ACROSS MUCH OF EASTERN OKLAHOMA SHOULD BE PREPARED FOR ACTIVATION AT ANY TIME. PEOPLE THERE SHOULD REMAIN ALERT AND STAYED TUNED FOR FURTHER STATEMENTS.
Local storm report, Sep 21, 3:58 PM CDT, 1 hour 32 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 357 PM CDT MON SEP 21 1992 TIME (CDT) COUNTY REPORT 320 PM HASKELL DIME SIZE HAIL 4 MILES EAST OF STIGLER
Local storm report, Sep 21, 4:12 PM CDT, 1 hour 18 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 412 PM CDT MON SEP 21 1992 TIME (CDT) COUNTY REPORT 310 PM HASKELL NICKEL SIZE HAIL IN STIGLER
Special weather statement, Sep 21, 5:07 PM CDT, 23 minutes before
OKZ033-212315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 508 PM CDT MON SEP 21 1992 ...INTENSE THUNDERSTORM IN SOUTHERN LATIMER COUNTY... AT 507 PM...RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN LATIMER COUNTY ABOUT 5 MILES EAST OF YANUSH. THIS STORM MAY PRODUCE HAIL AND STRONG WIND GUSTS. PEOPLE IN SOUTHERN LATIMER COUNTY SHOULD BE ALERT IN CASE THE STORM INTENSIFIES FURTHER AND A WARNING BECOMES NECESSARY. .
Special weather statement, Sep 21, 5:08 PM CDT, 22 minutes before
OKZ033-212315- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE TULSA OK 508 PM CDT MON SEP 21 1992 ...INTENSE THUNDERSTORM IN SOUTHERN LATIMER COUNTY... AT 507 PM...RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN LATIMER COUNTY ABOUT 5 MILES EAST OF YANUSH. THIS STORM MAY PRODUCE HAIL AND STRONG WIND GUSTS. PEOPLE IN SOUTHERN LATIMER COUNTY SHOULD BE ALERT IN CASE THE STORM INTENSIFIES FURTHER AND A WARNING BECOMES NE0CESSARY. THE STORM IS MOVING EAST AROUND 25 MPH.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 52 min |
| Sep 20, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 48 min |
| Sep 20, 9:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 45 min |
| Sep 20, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 57 min |
| Sep 21, 12:12 AM CDT | Flash Flood Warning | TSA | LeFlore | 6 hr |
| Sep 21, 6:16 AM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Sep 21, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 46 min |
| Sep 21, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.